Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at May 13, 2012, 10:44 PM EDT for Burke County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2012, 10:44 PM EDT (02:44 UTC)
- Expired
- May 13, 2012, 11:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS82 KCAE 140244 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1044 PM EDT SUN MAY 13 2012 GAZ077-140330- BURKE- 1044 PM EDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH 1130 PM EDT... AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...9 MILES SOUTHWEST OF WAYNESBORO...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... WAYNESBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 30 TO 40 MPH... PEA SIZE HAIL... BRIEF HEAVY RAINFALL... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3294 8215 3318 8220 3315 8191 3292 8198 TIME...MOT...LOC 0244Z 188DEG 5KT 3298 8208 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at May 13, 10:04 PM EDT, 40 minutes earlier.
Area forecast discussion, May 13, 10:04 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1004 PM EDT SUN MAY 13 2012 .SYNOPSIS... LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SLOWLY MOVE NORTHEAST ACROSS THE REGION THROUGH MONDAY NIGHT. MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS SYSTEM...RESULTING IN RAIN CHANCES THROUGH MONDAY. SOME DRYING EXPECTED TUESDAY WHICH WILL RESULT IN MAINLY ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOW PRESSURE OVER ALABAMA WILL SLOWLY MOVE NORTHEAST OVERNIGHT. WEAK WARM AIR ADVECTION AND ISENTROPIC ASCENT ALONG WITH MOIST SOUTHEASTERLY WINDS AT THE SURFACE AND WEAK UPPER LEVEL DISTURBANCES IN SOUTHWEST FLOW ALOFT WILL KEEP PERIODS OF SHOWERS OVER THE REGION. WITH A LACK OF STRONG DYNAMICS ONLY EXPECT ISOLATED THUNDER. LITTLE CHANGE IN TEMPERATURES OVERNIGHT WITH LOWS IN THE LOWER TO MIDDLE 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... THE STRONGEST LIFT APPEARS TO BE SHIFTING NORTH OF THE AREA EARLY IN THE DAY...ALTHOUGH THE UPPER TROUGH AXIS WILL STILL BE TO OUR WEST. THE AXIS OF DEEPER MOISTURE WILL BE SHIFTING EAST ACROSS THE AREA THROUGH THE DAY MONDAY AND ISENTROPIC LIFT WILL BE WEAKENING BY AFTERNOON. DESPITE THESE LIMITING FACTORS...ENOUGH MOISTURE WILL BE IN PLACE ALONG WITH A BIT MORE INSTABILITY WITH BREAKS IN THE CLOUDS EXPECTED. IN ADDITION NAM/GFS INDICATE A SHORT WAVE WILL BE ROTATING AROUND BASE OF UPPER TROUGH OVER NORTH GEORGIA IN THE AFTERNOON AND WILL LIKELY PROVIDE ADDITIONAL LIFT FOR CONVECTION IN THE AFTERNOON. MID LEVEL LAPSE RATES AROUND NOT STRONG AND VERTICAL WINDS SHEAR APPEARS WEAK...SO SEVERE THUNDERSTORMS NOT EXPECTED. WILL CONTINUE HIGH POPS THROUGH AFTERNOON WITH DIMINISHING POPS IN THE EVENING AND OVERNIGHT. MOISTURE CONTINUES TO DECREASE INTO TUESDAY AS MID LEVEL FLOW BECOMES MORE WESTERLY AND THE CHANCES FOR RAINFALL DECREASE. THE SLOW MOVING TROUGH AXIS FINALLY PUSHES EAST OF THE MOUNTAINS BY TUESDAY NIGHT ALONG WITH A SURFACE FRONTAL BOUNDARY. WILL HOLD ON TO LOW CHANCE/ISOLATED POPS TUESDAY AND TUESDAY NIGHT WITH ENOUGH MOISTURE AND WEAK UPPER SUPPORT TO WARRANT A MENTION OF RAINFALL. TEMPERATURES WILL BE A BIT WARMER ON TUESDAY COMPARED TO MONDAY WITH LESS CLOUDS IMPACTING THE MAX TEMPERATURE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UNCERTAINTY IN THE EXTENDED WITH MODELS SUGGESTING COASTAL LOW PRESSURE DEVELOPMENT LATE IN THE PERIOD AND CONTINUED UPPER TROUGH/WEAK SURFACE BOUNDARY ACROSS EASTERN SOUTH CAROLINA. SURFACE FRONT APPEARS TO BECOME STATIONARY ACROSS EASTERN SOUTH CAROLINA MID WEEK AND LONG WAVE UPPER LEVEL TROUGH DOES NOT MOVE EAST OF REGION UNTIL AT LEAST THURSDAY WITH SEVERAL SHORT WAVE TRIGGERS ROTATING THROUGH. MODELS ARE SUGGESTING A COASTAL LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE SOUTH CAROLINA COAST LATE WEEK. ECMWF HAS THE STORM CLOSEST TO THE COAST NEXT WEEKEND. WILL ADD SLIGHT CHANCE POPS...ESPECIALLY EASTERN MIDLANDS THROUGH THE PERIOD...TEMPERATURES TRENDING TO NEAR NORMAL. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... CONDITIONS ACROSS THE AREA THIS EVENING ALREADY AREA A MIX OF VFR/MVFR. 88D REGIONAL RADAR COMPOSITE SHOWS AREAS OF PRECIPITATION CONTINUING TO MOVE NORTHEAST OVER/TOWARD THE CWA. LOW PRESSURE OVER SOUTHERN ALABAMA WILL MOVE SLOWLY NORTHEAST OVERNIGHT AND INTO MONDAY. OVERNIGHT...ISENTROPIC LIFT WILL CONTINUE ACROSS THE AREA OVERNIGHT AND INTO MONDAY AHEAD OF THE SYSTEM. MODEL TIME SECTIONS SHOW PLENTY OF MOISTURE ACROSS THE AREA OVERNIGHT...ESPECIALLY NEAR THE SURFACE. EXPECT AREAS OF SHOWERS THROUGHOUT THE NIGHT ALONG WITH PERIODS OF MVFR/IFR CONDITIONS. WILL FORECAST THOSE CONDITIONS TO CONTINUE THROUGH 14Z...WITH MVFR CONDITIONS RETURNING FOR THE REMAINDER OF THEE PERIOD. MODELS INDICATE ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY...BUT AT THIS TIME NOT CONFIDENT ENOUGH TO MENTION IN TAFS. SPC EVEN HAS AREA UNDER A SEE TEXT FOR THE POTENTIAL OF A FEW ISOLATED STRONG THUNDERSTORMS THAT COULD PRODUCE DAMAGING WINDS AND HAIL. UNSURE ABOUT TIMING AND LOCATION OF WHERE THE ACTIVITY WILL DEVELOP AHEAD OF THE APPROACHING AREA OF LOW PRESSURE. EXTENDED AVIATION OUTLOOK...WIDESPREAD MVFR TO IFR CONDITIONS POSSIBLE MONDAY NIGHT INTO WEDNESDAY AFTERNOON AS A LOW PRESSURE SYSTEM SLOWLY CROSSES THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 13, 4:05 AM EDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 405 AM EDT SUN MAY 13 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 405 AM EDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 13, 10:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1044 PM EDT SUN MAY 13 2012 GAZ077-140330- BURKE- 1044 PM EDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH 1130 PM EDT... AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...9 MILES SOUTHWEST OF WAYNESBORO...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... WAYNESBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 30 TO 40 MPH... PEA SIZE HAIL... BRIEF HEAVY RAINFALL... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3294 8215 3318 8220 3315 8191 3292 8198 TIME...MOT...LOC 0244Z 188DEG 5KT 3298 8208
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:12 PM EDT | Special Weather Statement | CAE | Orangeburg | 48 min |
| May 14, 2:25 PM EDT | Tornado Warning | CAE | Calhoun, Clarendon, Orangeburg | 35 min |
| May 14, 3:33 PM EDT | Special Weather Statement | CAE | Clarendon | 27 min |
| May 14, 3:37 PM EDT | Special Weather Statement | CAE | Aiken | 53 min |
| May 14, 4:41 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 49 min |
| May 14, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 44 min |
| May 14, 5:25 PM EDT | Special Weather Statement | CAE | Lancaster | 35 min |
| May 14, 5:26 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 34 min |
| May 14, 5:29 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 46 min |
| May 14, 5:50 PM EDT | Tornado Warning | CAE | Orangeburg | 26 min |
| May 14, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 59 min |
| May 14, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell | 46 min |
| May 14, 6:30 PM EDT | Special Weather Statement | CAE | Chesterfield | 45 min |
| May 14, 6:58 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 47 min |
| May 14, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 42 min |
| May 14, 7:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 23 min |
| May 14, 7:38 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 52 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.